Discussions that mention lisinopril

High & Low Blood Pressure board


My doctor put me on 10mg lisinopril two weeks ago. My blood pressure has been fluctuating from low to high at times. This morning about 45 minutes after I got up, it was 142 over 93. Last night it was 128 over 82. The other day, mid day, it was 120 over 69. Do I need to go back to my doc and have my medication raised or could something else be causing this. I have problems with anxiety, and have for years. I take no meds for this other than an occasional xanax. The mornings it is almost always higher, and the evenings always lower. I take my med every night at 8pm.
Thanks!
Is this the first bp med you have been on? Were you on something different before?
And if you read about lisinopril, and other bp meds----it often says it can take 2-4 weeks to really start having its full effect. So perhaps in a week or two it will be better.

I have to remind myself that bp can fluctuate a lot from even hour to hour. In another discussion we were saying that various sources say that bp is highest in the morning, and goes down during the day.

If you have only been on this for 2 weeks and never another med before, I would imagine that the period of adjustment is not over yet. But keep good records of the bp and day and time and any other issues.

You have to take your bp sitting down, after waiting a few minutes to calm down and relax. A lot of things can affect what the reading is you get, from what you have eaten or had to drink recently, if you are feeling cold, if you are talking when you take it----

I made myself nuts when I first found out I had hypertension 5 years ago and I took my bp 3 or 4 times a day which I am here to tell you, is VERY non-productive.

Don't be afraid to express your concerns to your doctor. But give this dose time to work. Why take a higher dose if you don't need it
[QUOTE=JOHNNY46;3785542]My doctor put me on 10mg lisinopril two weeks ago. My blood pressure has been fluctuating from low to high at times. This morning about 45 minutes after I got up, it was 142 over 93. Last night it was 128 over 82. The other day, mid day, it was 120 over 69. Do I need to go back to my doc and have my medication raised or could something else be causing this. I have problems with anxiety, and have for years. I take no meds for this other than an occasional xanax. The mornings it is almost always higher, and the evenings always lower. I take my med every night at 8pm.
Thanks!

That you mentioned xanax clues me in to thinking you have some anxiety driven BP as well...those numbers were very similar to the fluctuations I would get...almost exact in fact. The range of fluctuation is NOT great, and the thing to watch for is whether they stay consistently in the high range. And yes, as others will tell you, BP fuctuates a lot during the day, and moments of stress can send it shooting up 20-30 points EASILY.

Tamuprof45
I went back to the doc and he upped me to 20 mg lisinopril. Said my bottom number was good, but the top was still high. He said to try this for one week to see how it does. Im just gonna quit checking the dang thing and wait and see what the docs machine says.
Thank you guys for your advice and help.